Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 15, 2021, 3:48 AM EDT. It took effect at Jun 15, 2021, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 3:48 AM EDT (07:48 UTC)
- In effect from
- Jun 15, 2021, 2:00 PM EDT
- Expired
- Jun 15, 2021, 10:18 PM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
273 WHUS73 KGRR 150748 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 348 AM EDT Tue Jun 15 2021 LMZ847-848-151800- /O.NEW.KGRR.SC.Y.0049.210615T1800Z-210616T0200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 348 AM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Pentwater. * WHEN...From 2 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-151800- /O.NEW.KGRR.SC.Y.0049.210615T1800Z-210616T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 348 AM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 2 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
920 WHUS73 KGRR 151504 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1104 AM EDT Tue Jun 15 2021 LMZ847-848-152315- /O.CON.KGRR.SC.Y.0049.210615T1800Z-210616T0200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 1104 AM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Pentwater. * WHEN...From 2 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-152315- /O.CON.KGRR.SC.Y.0049.210615T1800Z-210616T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1104 AM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...From 2 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
938 WHUS73 KGRR 151929 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 329 PM EDT Tue Jun 15 2021 LMZ847-848-160200- /O.CON.KGRR.SC.Y.0049.000000T0000Z-210616T0200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 329 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...Grand Haven to Pentwater. * WHEN...Through 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>846-160330- /O.CON.KGRR.SC.Y.0049.000000T0000Z-210616T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 329 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Grand Haven. * WHEN...Through 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
536 WHUS73 KGRR 160042 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 842 PM EDT Tue Jun 15 2021 LMZ847-848-160145- /O.CAN.KGRR.SC.Y.0049.000000T0000Z-210616T0200Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 842 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided to a safe height so the Small Craft Advisory has been cancelled. $$ LMZ844>846-160600- /O.CON.KGRR.SC.Y.0049.000000T0000Z-210616T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 842 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...North winds 10 to 20 knots and waves 2 to 4 feet. * WHERE...St Joseph to Grand Haven. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
936 WHUS73 KGRR 160218 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1018 PM EDT Tue Jun 15 2021 LMZ844>846-160330- /O.CAN.KGRR.SC.Y.0049.000000T0000Z-210616T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1018 PM EDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided to a safe height. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 3:29 AM EDT, 19 minutes earlier.
Area forecast discussion, Jun 15, 3:29 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 AM EDT Tue Jun 15 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 329 AM EDT Tue Jun 15 2021
- Dry and seasonably warm air today and Wednesday
- Warmer, increasing moisture, chance of storms late week
&&
.DISCUSSION...(Today through next Monday)
Issued at 329 AM EDT Tue Jun 15 2021
-- Dry and seasonably warm air today and Wednesday --
North flow will continue to advect drier air into Michigan. While
temperatures will be right around summertime normals, humidity
will be much more comfortable. Perhaps the only downside to this
dry air (with afternoon relative humidity dropping into the 30s
and 20s percent today and Wednesday) would be the reinforcement of
drought and fire weather conditions especially in areas which did
not see much of a soaking over the past week.
Can't rule out an afternoon shower in southern Michigan this
afternoon where low level moisture lingers longer into the
afternoon and confluent flow focuses deeper convection. But the
chance of rain today appears to be lower than Monday's chance was
in hindsight. Most HREF member model soundings for Kalamazoo show
potential for only a 5,000 ft deep cumulus above the LFC, capped
off at about 10,000 feet where the environment is near 0 degrees
C. The HRRR has the cap a little higher at 12,000 feet and -5 C.
With such a low probability of cloud ice at those temperatures
(and no ice clouds present above to seed the cumulus), it seems
unlikely this shallow convection will produce much precip.
-- Warmer, increasing moisture, chance of storms late week --
The upper level pattern across North America transitions from
meridional to zonal after Wednesday. As the upper level ridge
progresses toward the Great Lakes while flattening out, warmer and
somewhat more humid air will advect in from the Plains Thursday
and Friday. We will be west of the ridge axis by Thursday night,
and more under the influence of shortwave troughs moving through
the flow amid an approaching upper level jet streak. Most GFS and
ECMWF ensemble members are advertising thunderstorms (most likely
in the form of a progressive MCS) late Thursday night / early
Friday morning. Lingering surface instability on Friday may
support additional thunderstorms south and east as the more
substantial shortwave trough approaches, but this is much lower
confidence and depends on the early morning storms and timing of
the trough.
Saturday's air will most likely be cooler (or more pleasant)
behind the cold front, but on its heels will be another shortwave
ridge and trough on Sunday, bringing back warmer and more humid
air with another chance of storms Sunday night or Monday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 148 AM EDT Tue Jun 15 2021
While most locations will stay VFR early this morning, there may
be some shallow ground fog around Ludington and Jackson, resulting
in temporary IFR visibility reported. VFR continues through the
day, with cumulus cloud bases about 5,000 feet. Winds may be a
little gusty from the north during the daytime hours. Also can't
rule out a rain shower during the afternoon near Kalamazoo and
Battle Creek.
&&
.MARINE...
Issued at 329 AM EDT Tue Jun 15 2021
Will issue a Beach Hazard Statement and Small Craft Advisory for
areas south of Pentwater down to St Joseph this afternoon and
evening. Winds from the north will kick up waves 3 to 5 feet.
Longshore currents and structural currents will make beaches on
the north side of north piers especially dangerous for swimmers.
Upwelling due to Ekman transport of water toward the west may also
result in beach water temperatures dropping, from the 60s perhaps
down into the 50s.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 2 PM EDT this afternoon through
this evening for MIZ043-050.
Beach Hazards Statement from 2 PM EDT this afternoon through
late tonight for MIZ056-064-071.
LM...Small Craft Advisory from 2 PM this afternoon to 10 PM EDT this
evening for LMZ847-848.
Small Craft Advisory from 2 PM this afternoon to 2 AM EDT
Wednesday for LMZ844>846.
&&
SYNOPSIS...CAS
DISCUSSION...CAS
AVIATION...CAS
MARINE...CASHazardous weather outlook, Jun 15, 3:45 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 345 AM EDT Tue Jun 15 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 345 AM EDT Tue Jun 15 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Waves and currents on Lake Michigan will be dangerous to swimmers this afternoon and evening. Strong currents in the water especially near the north piers today can pull swimmers into deeper water. Extra care should be given with campfires and other sources of fire ignition in forested areas today and Wednesday, as much drier air arrives and some locations did not receive much rain over the past week. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Thursday night and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ844>849-160745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 345 AM EDT Tue Jun 15 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft on Lake Michigan this afternoon and evening, and waves and currents on Lake Michigan will be dangerous to swimmers. Strong currents in the water especially near the north piers today can pull swimmers into deeper water. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms may cross Lake Michigan Thursday night and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:57 AM EDT | Beach Hazards Statement | GRR | Allegan, Muskegon, Oceana, Ottawa, Van Buren | 18 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.